Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2009, 2:14 AM CDT for 5 counties in Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2009, 2:14 AM CDT (07:14 UTC)
- Expired
- May 14, 2009, 2:57 AM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 140714
SVRILX
ILC025-033-079-101-159-140815-
/O.NEW.KILX.SV.W.0036.090514T0714Z-090514T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
214 AM CDT THU MAY 14 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 315 AM CDT.
* AT 214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF HARDINVILLE TO 4 MILES SOUTHEAST OF
SCHNELL...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
ROBINSON TO 12 MILES SOUTHWEST OF OLNEY...AND WAS MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
HARDINVILLE...
CALHOUN...
PARKERSBURG...
CLAREMONT...
CHAUNCEY...
SUMNER...
NEW HEBRON...
ROBINSON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BIRDS...BOGOTA...
BRIDGEPORT...CLAY CITY...DUNDAS...FLAT ROCK...LAWRENCEVILLE...
NOBLE...OBLONG...PALESTINE...ST. FRANCISVILLE...STE. MARIE...WEST
LIBERTY AND WILLOW HILL.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING
FOR THIS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3860 8816 3861 8843 3895 8825 3911 8763
3906 8758 3900 8758 3896 8753 3886 8755
3879 8750 3874 8750 3869 8753 3864 8762
3860 8761 3857 8765 3857 8814
TIME...MOT...LOC 0714Z 271DEG 36KT 3891 8791 3859 8820
$$3 follow-up statements
000
WWUS53 KILX 140730
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CDT THU MAY 14 2009
ILC025-079-140740-
/O.CAN.KILX.SV.W.0036.000000T0000Z-090514T0815Z/
CLAY IL-JASPER IL-
230 AM CDT THU MAY 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
LAT...LON 3884 8797 3896 8753 3886 8755 3879 8750
3874 8750 3869 8753 3864 8762 3860 8761
3857 8765 3857 8814
TIME...MOT...LOC 0730Z 272DEG 41KT 3881 8783 3856 8794
$$
ILC033-101-159-140815-
/O.CON.KILX.SV.W.0036.000000T0000Z-090514T0815Z/
RICHLAND IL-LAWRENCE IL-CRAWFORD IL-
230 AM CDT THU MAY 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN CRAWFORD...LAWRENCE AND EASTERN RICHLAND COUNTIES...
AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAUNCEY TO BERRYVILLE...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...PETROLIA...
HELENA...PINKSTAFF...LAWRENCEVILLE...BRIDGEPORT...BIRDS...MOUNT
CARMEL AIRPORT...LAWRENCEVILLE AIRPORT...BILLETT AND ST.
FRANCISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3884 8797 3896 8753 3886 8755 3879 8750
3874 8750 3869 8753 3864 8762 3860 8761
3857 8765 3857 8814
TIME...MOT...LOC 0730Z 272DEG 41KT 3881 8783 3856 8794
$$
SHIMON000
WWUS53 KILX 140743
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
243 AM CDT THU MAY 14 2009
ILC033-159-140753-
/O.CAN.KILX.SV.W.0036.000000T0000Z-090514T0815Z/
RICHLAND IL-CRAWFORD IL-
243 AM CDT THU MAY 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
EASTERN RICHLAND COUNTIES IS CANCELLED...
LAT...LON 3857 8765 3857 8787 3884 8770 3884 8754
3879 8750 3874 8750 3869 8753 3864 8762
3860 8761
TIME...MOT...LOC 0743Z 272DEG 41KT 3880 8764 3855 8775
$$
ILC101-140815-
/O.CON.KILX.SV.W.0036.000000T0000Z-090514T0815Z/
LAWRENCE IL-
243 AM CDT THU MAY 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN LAWRENCE COUNTY...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PINKSTAFF TO MOUNT CARMEL AIRPORT...MOVING EAST AT 45
MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ST.
FRANCISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3857 8765 3857 8787 3884 8770 3884 8754
3879 8750 3874 8750 3869 8753 3864 8762
3860 8761
TIME...MOT...LOC 0743Z 272DEG 41KT 3880 8764 3855 8775
$$
SHIMON000
WWUS53 KILX 140757
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
257 AM CDT THU MAY 14 2009
ILC101-140806-
/O.CAN.KILX.SV.W.0036.000000T0000Z-090514T0815Z/
LAWRENCE IL-
257 AM CDT THU MAY 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.
LAT...LON 3857 8765 3857 8787 3884 8770 3884 8754
3879 8750 3874 8750 3869 8753 3864 8762
3860 8761
TIME...MOT...LOC 0756Z 272DEG 41KT 3879 8746 3854 8757
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:14 AM CDT, 2 hours earlier.
Area forecast discussion, May 14, 12:14 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1214 AM CDT THU MAY 14 2009 .DISCUSSION... ISSUED 851 PM CDT WED MAY 13 2009 ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN THAT... FORECAST IS ON TRACK. && .AVIATION... ISSUED 1209 AM CDT THU MAY 14 2009 ONCE THE NEXT COUPLE OF HOURS OF CONVECTIVE ACTIVITY DIE DOWN...THE FORECAST QUIETS CONSIDERABLY TO A WESTERLY WIND...SLOWING INTO THE MORNING HOURS...AND SCT/BKN CIRRUS. IN THE SHORTER TERM...FAST MOVING LINE OF THUNDERSTORMS WITH STRONG WINDS AND LLVL WS ASSOCIATED UNTIL THE COLD FRONT PASSES THROUGH...WITH SOME SCT TS BEHIND THE MAIN LINE. CLEARING EXPECTED IN THE 08Z TO 11Z TIME FRAME...BACK TO VFR CONDITIONS. HJS && .PREV DISCUSSION... ISSUED 231 PM CDT WED MAY 13 2009 ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS INCREASING IN THAT AREA. MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER CHANCES TONIGHT AND AGAIN ON FRIDAY. SHORT TERM...TONIGHT THROUGH SATURDAY... MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT 18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE. POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH 7 AM THURSDAY. MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER COLD FRONT SWEEPS ACROSS THE AREA. LONG TERM...SUNDAY THROUGH WEDNESDAY... NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE DRY DURING THIS PERIOD. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. &&
Hazardous weather outlook, May 13, 3:21 PM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT WED MAY 13 2009 ILZ027-036-040-041-047-049-050-142030- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ028>031-037-048-142030- MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ038-042>046-051>057-061-142030- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL ILLINOIS BY LATER THIS EVENING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 5 PM TO 12 AM. ILZ062-063-066>068-071>073-142030- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER- SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM. 25
In the hours before
Local storm report, May 14, 12:58 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1258 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND GST 1 SE HOMER 40.02N 87.95W
05/14/2009 E75 MPH CHAMPAIGN IL MESONET
SHED DESTROYED, POSSIBLE HOUSE DAMAGE.
&&
AJLocal storm report, May 14, 1:11 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG RANKIN 40.46N 87.90W
05/14/2009 VERMILION IL MESONET
TREE BLOWN INTO A HOUSE IN RANKIN. ESTIMATED WIND GUST OF
70 MPH. SWOP.
&&
AJLocal storm report, May 14, 1:14 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
114 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG ELWIN 39.78N 88.96W
05/13/2009 MACON IL MESONET
PATIO FURNITURE BLOWN ACROSS HWY 51 AT ELWIN. SWOP.
&&
AJLocal storm report, May 14, 1:22 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
122 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TORNADO 3 E SHELBYVILLE 39.41N 88.75W
05/14/2009 SHELBY IL BROADCAST MEDIA
AT LAKE SHELBYVILLE REPORTS RECEIVED OF A 3 FOOT DIAMETER
TREE UPROOTED. CAMPERS DESTROYED. NUMEROUS TREES DOWN IN
AREA.
0108 AM TSTM WND DMG NEWMAN 39.80N 87.99W
05/14/2009 DOUGLAS IL TRAINED SPOTTER
REPORTS OF 1 FOOT DIAMETER TREE DOWN. SPOTTER NUMBER
9019.
&&
AJLocal storm report, May 14, 1:34 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
134 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG NEWMAN 39.80N 87.99W
05/14/2009 DOUGLAS IL TRAINED SPOTTER
UPDATE...SEVERAL TREES DOWN BETWEEN 6 AND 10 INCHES IN
DIAMETER. SPOTTER NUMBER 9019.
&&
AJLocal storm report, May 14, 1:51 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
151 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 N EL PASO 40.75N 89.01W
05/13/2009 E1.00 INCH WOODFORD IL PUBLIC
0558 PM HAIL EL PASO 40.74N 89.01W
05/13/2009 M0.88 INCH WOODFORD IL EMERGENCY MNGR
FROM EMERGENCY MANAGEMENT
0945 PM HAIL MEREDOSIA 39.83N 90.56W
05/13/2009 E1.00 INCH MORGAN IL LAW ENFORCEMENT
1 INCH HAIL WITH STRONG WINDS.
0955 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/13/2009 M2.10 INCH KNOX IL BROADCAST MEDIA
MEDIA REPORT OF HEAVY RAINFALL IN GALESBURG.
1000 PM TSTM WND GST 7 W CHILLICOTHE 40.92N 89.63W
05/13/2009 E60.00 MPH PEORIA IL TRAINED SPOTTER
1000 PM HAIL 3 E MEREDOSIA 39.83N 90.50W
05/13/2009 E0.75 INCH MORGAN IL EMERGENCY MNGR
1005 PM HAIL CHAPIN 39.77N 90.40W
05/13/2009 E0.75 INCH MORGAN IL EMERGENCY MNGR
1023 PM NON-TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
REPORTED TREE DOWN AND TRANSFORMER BLOWN IN SPRINGFIELD.
ID 9112.
1032 PM HAIL MURRAYVILLE 39.58N 90.25W
05/13/2009 E1.00 INCH MORGAN IL EMERGENCY MNGR
1 INCH HAIL WITH 60 MPH WIND GUST.
1032 PM TSTM WND GST WOODSON 39.63N 90.22W
05/13/2009 E75.00 MPH MORGAN IL EMERGENCY MNGR
1045 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
TREES AND POWER LINES DOWN IN SPRINGFIELD AT SEVERAL
LOCATIONS. ID 9112.
1055 PM TSTM WND GST ELKHART 40.02N 89.48W
05/13/2009 E75.00 MPH LOGAN IL EMERGENCY MNGR
FROM COUNTY ESDA
1115 PM TSTM WND DMG 4 S CLINTON 40.09N 88.96W
05/13/2009 DE WITT IL EMERGENCY MNGR
ROAD SIGNS DOWN HWY 51 AND SALT CREEK.
1116 PM TSTM WND DMG CLINTON 40.15N 88.96W
05/13/2009 DE WITT IL TRAINED SPOTTER
NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
MPH. ID 47.
1122 PM TSTM WND DMG 5 E CLINTON 40.15N 88.87W
05/13/2009 DE WITT IL EMERGENCY MNGR
LARGE TREE DOWN OVER HWY 54 AT CLINTON LAKE.
1130 PM NON-TSTM WND DMG DANVILLE 40.14N 87.62W
05/13/2009 VERMILION IL EMERGENCY MNGR
ESTIMATED 60 MPH WIND GUST WITH TREES DOWN ACROSS
ILLINOIS ROUTE 1 IN FARM RIDGE AND GEORGETOWN.
1146 PM TSTM WND GST MONTICELLO 40.03N 88.57W
05/13/2009 M87.00 MPH PIATT IL MESONET
SWOP.
1204 AM TSTM WND DMG 2 W PANA 39.39N 89.12W
05/14/2009 CHRISTIAN IL EMERGENCY MNGR
AT CR 2042 EAST AND 350 NORTH...BUILDING DAMAGE, BOAT AND
TRAILER BLOWN OVER.
1223 AM TORNADO SHELBYVILLE 39.41N 88.80W
05/14/2009 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN...DAMAGE TO PROPANE TANKS AMD
GARAGE. REPORT FROM COUNTY SHERIFF AND CHANNEL 3
NEWSCASTER.
1223 AM TSTM WND GST 1 SE HOMER 40.02N 87.95W
05/14/2009 E75.00 MPH CHAMPAIGN IL MESONET
SHED DESTROYED, POSSIBLE HOUSE DAMAGE.
1227 AM TORNADO 3 E SHELBYVILLE 39.41N 88.75W
05/14/2009 SHELBY IL BROADCAST MEDIA
AT LAKE SHELBYVILLE REPORTS RECEIVED OF A 3 FOOT DIAMETER
TREE UPROOTED. CAMPERS DESTROYED. NUMEROUS TREES DOWN IN
AREA.
1245 AM TSTM WND GST 2 W MATTOON 39.48N 88.41W
05/14/2009 M60.00 MPH COLES IL EMERGENCY MNGR
FROM TRAINED SPOTTER.
1250 AM TSTM WND DMG RANKIN 40.46N 87.90W
05/14/2009 VERMILION IL MESONET
TREE BLOWN INTO A HOUSE IN RANKIN. ESTIMATED WIND GUST OF
70 MPH. SWOP.
0108 AM TSTM WND DMG NEWMAN 39.80N 87.99W
05/14/2009 DOUGLAS IL TRAINED SPOTTER
REPORTS OF 1 FOOT DIAMETER TREE DOWN. SPOTTER NUMBER
9019.
0108 AM TSTM WND DMG NEWMAN 39.80N 87.99W
05/14/2009 DOUGLAS IL TRAINED SPOTTER
UPDATE...SEVERAL TREES DOWN BETWEEN 6 AND 10 INCHES IN
DIAMETER. SPOTTER NUMBER 9019.
&&
AJThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM CDT | Tornado Warning | ILX | Schuyler | 45 min |
| May 13, 9:28 PM CDT | Special Weather Statement | ILX | Peoria | 47 min |
| May 13, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 45 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 36 min |
| May 13, 9:52 PM CDT | Flash Flood Warning | ILX | Schuyler | 8 hr |
| May 13, 10:00 PM CDT | Flash Flood Warning | ILX | Cass, Morgan, Scott | 8 hr |
| May 13, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 49 min |
| May 13, 10:25 PM CDT | River Flood Warning | ILX | Lawrence | 11 days |
| May 13, 10:29 PM CDT | Flash Flood Warning | ILX | Fulton | 8 hr |
| May 13, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Morgan and 1 more | 49 min |
| May 13, 10:48 PM CDT | Special Weather Statement | ILX | McLean | 57 min |
| May 13, 10:55 PM CDT | Flash Flood Warning | ILX | Christian, Morgan, Sangamon | 6 hr |
| May 13, 11:07 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 37 min |
| May 13, 11:12 PM CDT | Flash Flood Warning | ILX | McLean, Woodford | 6 hr |
| May 13, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, DeWitt, Douglas, Macon, Moultrie and 2 more | 48 min |
| May 13, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 13 min |
| May 13, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Shelby | 64 min |
| May 14, 12:00 AM CDT | Flash Flood Warning | ILX | Macon, Moultrie, Piatt | 6 hr |
| May 14, 12:07 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Coles, Cumberland, Douglas, Edgar and 4 more | 38 min |
| May 14, 12:19 AM CDT | Tornado Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 56 min |
| May 14, 12:35 AM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie, Shelby | 38 min |
| May 14, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Edgar, Effingham and 2 more | 61 min |
| May 14, 12:56 AM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| May 14, 1:00 AM CDT | Flash Flood Warning | ILX | Christian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more | 6 hr |
| May 14, 1:12 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 38 min |
| May 14, 1:18 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 57 min |
| May 14, 1:41 AM CDT | Flash Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 5 hr |
| May 14, 7:36 AM CDT | Areal Flood Warning | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 12 more | 5 hr |
| May 14, 12:24 PM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| May 14, 3:02 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 32 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.